The traveling salesman problem with time-dependent service times

Duygu Taş, Michel Gendreau, Ola Jabali, Gilbert Laporte

Research output: Contribution to journalArticlepeer-review

46 Citations (SciVal)


This paper introduces a version of the classical traveling salesman problem with time-dependent service times. In our setting, the duration required to provide service to any customer is not fixed but defined as a function of the time at which service starts at that location. The objective is to minimize the total route duration, which consists of the total travel time plus the total service time. The proposed model can handle several types of service time functions, e.g., linear and quadratic functions. We describe basic properties for certain classes of service time functions, followed by the computation of valid lower and upper bounds. We apply several classes of subtour elimination constraints and measure their effect on the performance of our model. Numerical results obtained by implementing different linear and quadratic service time functions on several test instances are presented.

Original languageEnglish
Pages (from-to)372-383
Number of pages12
JournalEuropean Journal of Operational Research
Issue number2
Publication statusPublished - 16 Jan 2016


  • Lower and upper bounds
  • Service times
  • Time-dependency
  • Traveling salesman problem

ASJC Scopus subject areas

  • Computer Science(all)
  • Modelling and Simulation
  • Management Science and Operations Research
  • Information Systems and Management


Dive into the research topics of 'The traveling salesman problem with time-dependent service times'. Together they form a unique fingerprint.

Cite this